Alert archive / California / High Surf Advisories in 2014
High Surf Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Dec 14, 2014, 9:14 PM PST for San Diego County, California. It took effect at Dec 15, 2014, 6:00 PM PST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2014, 9:14 PM PST (05:14 UTC)
- In effect from
- Dec 15, 2014, 6:00 PM PST
- Expired
- Dec 17, 2014, 12:00 PM PST
- In force
- 42 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WHUS46 KSGX 150514 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 914 PM PST SUN DEC 14 2014 ...BEACH HAZARD STATEMENT IN EFFECT THROUGH MONDAY AFTERNOON... ...HIGH SURF ADVISORY MONDAY NIGHT THROUGH NOON WEDNESDAY... .A SLOWLY FADING WEST SWELL WILL CONTINUE TO BRING SURF OF 3 TO 5 FEET WITH LOCAL SETS TO 6 FEET MONDAY. ANOTHER LARGE...MODERATE PERIOD SWELL FROM THE WEST WILL ARRIVE AT THE BEACHES EARLY MONDAY EVENING AND PEAK TUESDAY...BRINGING HIGH SURF AND STRONG RIP CURRENTS TO THE ORANGE AND SAN DIEGO COUNTY BEACHES. SURF WILL BE 5 TO 8 FEET ON WEST FACING BEACHES WITH LOCAL SETS TO 10 FEET...MAINLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. SURF AND SWELL WILL SUBSIDE LATE TUESDAY NIGHT AND WEDNESDAY. CAZ042-043-151700- /O.NEW.KSGX.SU.Y.0013.141216T0200Z-141217T2000Z/ /O.CON.KSGX.BH.S.0027.000000T0000Z-141216T0200Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 914 PM PST SUN DEC 14 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM MONDAY TO NOON PST WEDNESDAY. * WAVES AND SURF...3 TO 5 FEET WITH SETS TO 6 FEET ALONG WEST FACING BEACHES OF NORTHERN ORANGE COUNTY AND SOUTHERN SAN DIEGO COUNTY THROUGH MONDAY AFTERNOON...BECOMING 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET MONDAY NIGHT AND TUESDAY. ON OTHER BEACHES...SURF WILL MOSTLY BE 4 TO 6 FEET MONDAY NIGHT AND TUESDAY. SURF WILL SLOWLY DIMINISH LATE TUESDAY NIGHT AND WEDNESDAY. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY SOUTH OF DEL MAR IN SAN DIEGO COUNTY AND NORTH OF NEWPORT BEACH IN ORANGE COUNTY. * TIMING...HIGHEST SURF MONDAY NIGHT AND TUESDAY...GRADUALLY DIMINISHING LATE TUESDAY NIGHT AND WEDNESDAY. * TIDES...HIGH TIDES AROUND 5 FEET AROUND SUNRISE EACH DAY. * IMPACTS...ELEVATED SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MAXWELL
11 follow-up statements
843 WHUS46 KSGX 150913 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 AM PST MON DEC 15 2014 ...HIGH SURF ADVISORY TONIGHT THROUGH NOON WEDNESDAY... .A NEW BIG SWELL WILL ARRIVE LATE TODAY WITH A FAIRLY LONG PERIOD. THIS WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TONIGHT THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING TUESDAY MORNING. THE HIGHEST SURF IS EXPECTED AROUND HUNTINGTON BEACH AND SOUTH OF DEL MAR. HIGH TIDES WILL NOT BE HIGH ENOUGH TO PRODUCE TIDAL OVERFLOW. CAZ042-043-151015- /O.CAN.KSGX.BH.S.0027.000000T0000Z-141216T0200Z/ /O.CON.KSGX.SU.Y.0013.141216T0200Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 113 AM PST MON DEC 15 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST WEDNESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. * WAVES AND SURF...3 TO 6 FEET TODAY WITH SETS OF 7 FEET ARRIVING BY EVENING. 6 TO 10 FEET WITH LOCALLY HIGHER SETS LATE TONIGHT THROUGH TUESDAY. SURF WILL SLOWLY DIMINISH LATE TUESDAY AND WEDNESDAY. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THIS EVENING THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
802 WHUS46 KSGX 150918 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 118 AM PST MON DEC 15 2014 ...HIGH SURF ADVISORY THIS EVENING THROUGH NOON WEDNESDAY... .A NEW BIG SWELL WILL ARRIVE LATE TODAY WITH A FAIRLY LONG PERIOD. THIS WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TONIGHT THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING TUESDAY MORNING. THE HIGHEST SURF IS EXPECTED AROUND HUNTINGTON BEACH AND SOUTH OF DEL MAR. HIGH TIDES WILL NOT BE HIGH ENOUGH TO PRODUCE TIDAL OVERFLOW. CAZ042-043-152130- /O.CON.KSGX.SU.Y.0013.141216T0200Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 118 AM PST MON DEC 15 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST WEDNESDAY... * WAVES AND SURF...3 TO 6 FEET TODAY WITH SETS OF 7 FEET ARRIVING BY EVENING. 6 TO 10 FEET WITH LOCALLY HIGHER SETS LATE TONIGHT THROUGH TUESDAY. SURF WILL SLOWLY DIMINISH LATE TUESDAY AND WEDNESDAY. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THIS EVENING THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
279 WHUS46 KSGX 152111 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST MON DEC 15 2014 ...HIGH SURF ADVISORY THIS EVENING THROUGH NOON WEDNESDAY... .A NEW LARGE WEST-NORTHWEST SWELL WILL ARRIVE LATE TODAY WITH A FAIRLY LONG PERIOD. THIS WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TONIGHT THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING TUESDAY MORNING. EXPOSED WEST-FACING BEACHES...ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY AND NORTHERN ORANGE COUNTY...WILL LIKELY SEE THE LARGEST SURF...WITH SETS OF 12 FEET POSSIBLE ON TUESDAY. CAZ042-043-160600- /O.CON.KSGX.SU.Y.0013.141216T0200Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 111 PM PST MON DEC 15 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST WEDNESDAY... * WAVES AND SURF...3 TO 5 FEET TODAY...RISING TO 5 TO 8 FEET TONIGHT...THEN 6 TO 10 FEET WITH LOCAL 12 FOOT SETS TUESDAY. SURF WILL SLOWLY DIMINISH LATE TUESDAY INTO WEDNESDAY...WITH SURF FALLING TO 5 TO 7 FEET WEDNESDAY MORNING...THEN 4 TO 6 FEET WEDNESDAY AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THIS EVENING THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
369 WHUS46 KSGX 160539 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PST MON DEC 15 2014 ...HIGH SURF ADVISORY THIS EVENING THROUGH NOON WEDNESDAY... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL MOVING INTO THE COASTAL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TONIGHT THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING TUESDAY MORNING. EXPOSED WEST-FACING BEACHES...ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY AND NORTHERN ORANGE COUNTY...WILL LIKELY SEE THE LARGEST SURF...WITH SETS OF 10 FEET OR GREATER POSSIBLE ON TUESDAY. CAZ042-043-161400- /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 939 PM PST MON DEC 15 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WAVES AND SURF...4 TO 7 FEET TONIGHT...THEN 6 TO 9 FEET WITH ISOLATED HIGHER SETS TUESDAY. SURF WILL SLOWLY DIMINISH LATE TUESDAY INTO WEDNESDAY...WITH SURF FALLING TO 5 TO 7 FEET WEDNESDAY MORNING...THEN 4 TO 6 FEET WEDNESDAY AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ 22 THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
827 WHUS46 KSGX 161023 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 223 AM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY THROUGH NOON WEDNESDAY... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TODAY THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING THIS MORNING. THE SURF WILL GRADUALLY SUBSIDE TONIGHT AND WEDNESDAY. CAZ042-043-162130- /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 223 AM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WAVES AND SURF...4 TO 7 FEET WITH SETS TO 8 FEET IN ORANGE COUNTY. 5 TO 8 FEET WITH SETS TO 10 FEET IN SAN DIEGO COUNTY. SURF GRADUALLY SUBSIDING TONIGHT AND WEDNESDAY. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...TODAY THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
080 WHUS46 KSGX 162051 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1251 PM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY THROUGH NOON WEDNESDAY... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TODAY THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING TODAY. THE SURF WILL GRADUALLY SUBSIDE TONIGHT AND WEDNESDAY AS THE SWELL LOWERS. CAZ042-043-170600- /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1251 PM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 10 FEET TODAY...LOWERING TO 5 TO 7 FEET WITH SETS TO 8 FEET WEDNESDAY MORNING. SURF WILL LOWER BELOW 7 FEET BY WEDNESDAY AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...TODAY THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HARRISON
926 WHUS46 KSGX 162136 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY THROUGH NOON WEDNESDAY... ...LIGHTNING POSSIBLE AT THE BEACHES THROUGH WEDNESDAY MORNING... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES TODAY THROUGH WEDNESDAY MORNING...WITH THE HIGHEST SURF OCCURRING TODAY. THE SURF WILL GRADUALLY SUBSIDE TONIGHT AND WEDNESDAY AS THE SWELL LOWERS. ALSO...COLD FRONTS MOVING THROUGH THE AREA WILL BRING ISOLATED THUNDERSTORMS AT THE BEACHES THROUGH AT LEAST WEDNESDAY MORNING. CLOUD TO GROUND AND CLOUD TO WATER LIGHTNING WILL BE DANGEROUS FOR BEACH GOERS AND SURFERS. CAZ042-043-170600- /O.NEW.KSGX.BH.S.0028.141216T2136Z-141217T2000Z/ /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 136 PM PST TUE DEC 16 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR LIGHTNING...WHICH IS IN EFFECT THROUGH WEDNESDAY MORNING. * CHANGES SINCE LAST ISSUANCE...BEACH HAZARDS STATEMENT FOR POSSIBLE LIGHTNING AT THE BEACHES HAS BEEN ISSUED. * WAVES AND SURF...5 TO 8 FEET WITH SETS TO 10 FEET TODAY... LOWERING TO 5 TO 7 FEET WITH SETS TO 8 FEET WEDNESDAY MORNING. SURF WILL LOWER BELOW 7 FEET BY WEDNESDAY AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...TODAY THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. * LIGHTNING...THUNDERSTORMS MAY DEVELOP ALONG THE BEACHES AT TIMES THROUGH WEDNESDAY MORNING...RESULTING IN A DANGER TO BEACH GOERS AND SURFERS. THUNDERSTORM CHANCES MAY STILL EXIST WEDNESDAY AFTERNOON...BUT CHANCES FOR LIGHTNING ARE NOT AS GREAT AT THAT TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A BEACH HAZARDS STATEMENT FOR BEACH LIGHTNING MEANS THAT THERE IS THE POTENTIAL FOR CLOUD TO GROUND OR CLOUD TO WATER LIGHTNING STRIKES WHICH COULD RESULT IN INJURY OR DEATH. MOVE INDOORS UNTIL THE STORM PASSES AND STAY AWAY FROM METAL OBJECTS. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
528 WHUS46 KSGX 170535 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY THROUGH NOON WEDNESDAY... ...LIGHTNING POSSIBLE AT THE BEACHES THROUGH WEDNESDAY MORNING... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL WILL BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES THROUGH WEDNESDAY MORNING. THE SURF WILL GRADUALLY SUBSIDE WEDNESDAY AS THE SWELL LOWERS. ALSO...COLD FRONTS MOVING THROUGH THE AREA WILL BRING ISOLATED THUNDERSTORMS AT THE BEACHES THROUGH WEDNESDAY MORNING. CLOUD- TO-GROUND AND CLOUD-TO-WATER LIGHTNING WILL BE DANGEROUS FOR BEACH GOERS AND SURFERS. CAZ042-043-171400- /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ /O.CON.KSGX.BH.S.0028.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 935 PM PST TUE DEC 16 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WAVES AND SURF...4 TO 7 FEET WITH SETS TO 8 FEET WEDNESDAY MORNING. SURF WILL LOWER BELOW 7 FEET BY WEDNESDAY AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * TIMING...THROUGH WEDNESDAY MORNING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. * LIGHTNING...THUNDERSTORMS MAY DEVELOP ALONG THE BEACHES AT TIMES THROUGH WEDNESDAY MORNING...RESULTING IN A DANGER TO BEACH GOERS AND SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A BEACH HAZARDS STATEMENT FOR BEACH LIGHTNING MEANS THAT THERE IS THE POTENTIAL FOR CLOUD TO GROUND OR CLOUD TO WATER LIGHTNING STRIKES WHICH COULD RESULT IN INJURY OR DEATH. MOVE INDOORS UNTIL THE STORM PASSES AND STAY AWAY FROM METAL OBJECTS. && $$ MAXWELL
644 WHUS46 KSGX 170926 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 126 AM PST WED DEC 17 2014 ...HIGH SURF ADVISORY THROUGH NOON TODAY... ...LIGHTNING POSSIBLE AT THE BEACHES THIS MORNING... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES THROUGH THIS MORNING. THE SURF WILL GRADUALLY SUBSIDE TODAY AS THE SWELL LOWERS. ISOLATED THUNDERSTORMS ARE EXPECTED AT THE BEACHES THIS MORNING. CLOUD-TO-GROUND AND CLOUD-TO-WATER LIGHTNING WILL BE DANGEROUS FOR BEACH GOERS AND SURFERS. CAZ042-043-172000- /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ /O.CON.KSGX.BH.S.0028.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 126 AM PST WED DEC 17 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * WAVES AND SURF...3 TO 7 FEET THIS MORNING. THE HIGHER SURF WILL SUBSIDE BELOW 7 FEET BY THIS AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. WAVES MAY OVER-TOP JETTIES AT TIMES. * LIGHTNING...THUNDERSTORMS ARE POSSIBLE ALONG THE BEACHES THIS MORNING...RESULTING IN A DANGER TO BEACH GOERS AND SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A BEACH HAZARDS STATEMENT FOR BEACH LIGHTNING MEANS THAT THERE IS THE POTENTIAL FOR CLOUD TO GROUND OR CLOUD TO WATER LIGHTNING STRIKES WHICH COULD RESULT IN INJURY OR DEATH. MOVE INDOORS UNTIL THE STORM PASSES AND STAY AWAY FROM METAL OBJECTS. && $$ MM
188 WHUS46 KSGX 171613 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 813 AM PST WED DEC 17 2014 ...HIGH SURF ADVISORY THROUGH NOON TODAY... .A LARGE...LONG PERIOD WEST-NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF AND STRONG RIP CURRENTS TO THE BEACHES THROUGH THIS MORNING. THE SURF WILL GRADUALLY SUBSIDE TODAY AS THE SWELL LOWERS. SHOWERS AND ISOLATED THUNDERSTORMS HAVE MOVED INLAND. CAZ042-043-172000- /O.CAN.KSGX.BH.S.0028.000000T0000Z-141217T2000Z/ /O.CON.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 813 AM PST WED DEC 17 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE BEACH HAZARDS STATEMENT. * WAVES AND SURF...3 TO 7 FEET THIS MORNING. THE HIGHER SURF WILL SUBSIDE BELOW 7 FEET BY THIS AFTERNOON. * LOCATIONS...HIGHEST SURF ALONG EXPOSED WEST-FACING BEACHES... ESPECIALLY NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL RESULT IN DANGEROUS SWIMMING CONDITIONS. MINOR BEACH EROSION IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
116 WHUS46 KSGX 171958 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1158 AM PST WED DEC 17 2014 ...HIGH SURF ADVISORY EXPIRES AT NOON... CAZ042-043-172100- /O.EXP.KSGX.SU.Y.0013.000000T0000Z-141217T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1158 AM PST WED DEC 17 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT NOON PST TODAY... SURF AND SWELL ARE CONTINUING TO SUBSIDE. $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 14, 1:00 PM PST, 8 hours 14 minutes earlier.
Area forecast discussion, Dec 14, 1:00 PM PST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST SUN DEC 14 2014
.SYNOPSIS...
FAIR...AND A LITTLE WARMER THROUGH MONDAY UNDER A WEAK HIGH PRESSURE
RIDGE ALOFT. INCREASING HIGH CLOUDS ON MONDAY AS A LOW PRESSURE
TROUGH APPROACHES FROM THE WEST. THE TROUGH WILL BE WEAKENING...BUT
STILL IS EXPECTED TO PRODUCE SOME LIGHT PRECIPITATION ON TUESDAY. A
COLDER TROUGH WILL FOLLOW FOR WEDNESDAY WITH A CHANCE FOR HEAVIER
RAIN AND SNOW SHOWERS...AND EVEN A FEW THUNDERSTORMS. COOL THROUGH
THURSDAY WITH SHOWERS ENDING...FOLLOWED BY DRY AND WARMER WEATHER
FOR FRIDAY. THERE IS ANOTHER CHANCE FOR SHOWERS OVER THE WEEKEND...
THEN DRY...WITH OFFSHORE FLOW TO FOLLOW EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TEMPERATURES WERE SLOWLY CLIMBING THROUGH THE 50S INTO THE LOWER 60S
AT MIDDAY UNDER SUNNY SKIES. SURFACE GRADIENTS WERE VERY WEAK AND
WINDS WERE LIGHT.
FAIR AND NOT QUITE AS COLD OVERNIGHT AS HIGH CLOUDS SPREAD ACROSS
THE REGION FROM THE WEST. THE HIGH CLOUDS MAY DIM THE SUN AT TIMES
TOMORROW WHICH WILL KEEP DAYTIME HIGHS IN THE 50S AND 60S AT LOWER
ELEVATIONS.
A WEAK RIDGE ALOFT WILL DRIFT OVER THE REGION THROUGH EARLY MON...
KEEPING WINDS LIGHT AND THE SKIES GENERALLY FAIR. AS THE RIDGE AXIS
DRIFTS EAST EARLY MON...HIGH CLOUDS WILL THICKEN AND LOWER AHEAD OF
A SHORT WAVE TROUGH OVER THE EASTPAC. THIS SYSTEM IS FORECAST TO
WEAKEN AS IT SLIDES EAST ACROSS SOCAL...BUT LOOKS SUBSTANTIAL ENOUGH
TO GENERATE...LIGHT RAIN AND SHOWERS ON TUE. A COLDER SHORTWAVE
FOLLOWS FOR WED...BUT THE VARIOUS MODEL RUNS HAVE GENERATED
DIFFERING SOLUTIONS...MAKING CONFIDENCE LOWER FOR TIMING AND
INTENSITY. A BLEND OF SOLUTIONS SUGGESTS IT WILL BE STRONGER AND
SLIDE SE...JUST INSIDE THE CA COASTLINE. WITH AN INCH OF PW OFFSHORE
TO INGEST...THE COMBINATION OF JET DYNAMICS AND COLD AIR ALOFT WILL
SUPPORT A PERIOD OF HEAVY SHOWERS AT SOME POINT ON WED.
THUNDERSTORMS ARE POSSIBLE AS WELL...WHICH COULD HAVE HEAVY
DOWNPOURS WITH BRIEF...HIGH RAINFALL RATES.
THE MODELS ALL SHOW A SECONDARY SHORT WAVE HELPING TO DIG THIS
SYSTEM A BIT MORE AND SLOW IT DOWN WHICH WILL SPILL THE SHOWER
THREAT OVER INTO THU. FAIR AND A BIT WARMER ON FRI UNDER ANOTHER
WEAK SHORTWAVE RIDGE...FOLLOWED BY ANOTHER TROUGH NEXT WEEKEND. THE
TROUGH IS STRONGER WITH MORE WIDESPREAD PRECIP ON THE 12Z ECMWF
RUN...BUT VERY LITTLE IS GENERATED BY THE 12Z GFS. SO...JUST A
CHANCE OF SHOWERS...THEN BOTH OF THE LATEST GFS/EC RUNS SHOW
POSSIBLE STRONG OFFSHORE FLOW DEVELOPING ACROSS SOCAL AS A RIDGING
REEMERGES OVER THE EASTPAC AND NOSES EAST ACROSS THE PACNW.
DAYTIME TEMPERATURES ARE EXPECTED TO REMAIN BELOW AVERAGE THIS WEEK
WITH THE COLDEST DAYS TUE THROUGH THU. WARMER BY FRI.
&&
.HYDROLOGY...
FOR THE INITIAL SHORTWAVE AND WEAKENING FRONT ON TUE...EXPECT SOME
SHOWERS TO ARRIVE ACROSS ORANGE AND SAN BERNARDINO COUNTIES EARLY
TUE MORNING..AND SPREAD SOUTH THROUGH SAN DIEGO COUNTY THROUGH
MIDDAY. OROGRAPHIC EFFECTS LOOK MARGINAL...SO PRELIMINARY RAINFALL
ESTIMATES ARE FOR ONE-HALF TO ONE INCH IN THE SAN BERNARDINO
MTS...WITH AROUND ONE-QUARTER TO NEAR ONE-HALF INCH FARTHER SOUTH
THROUGH EARLY EVENING. THE SNOW LEVEL IS EXPECTED TO BE BETWEEN 5500
AND 6000 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE ON THE HIGHER
PEAKS OF THE SAN JACINTO AND SAN BERNARDINO MTS.
SCATTERED...LIGHT SHOWERS MAY CONTINUE TUE NIGHT INTO EARLY WED
MORNING AHEAD OF THE COLDER TROUGH...THEN EXPECT RAIN/SNOW SHOWERS
TO INCREASE AGAIN LATE TUE NIGHT AND WED. THIS EVENT WILL BE MORE
CONVECTIVE...SO RAIN AND SNOWFALL WILL BE MORE VARIABLE...BUT THERE
IS A POTENTIAL FOR AN ADDITIONAL INCH OR MORE OF RAIN MOST AREAS
ALONG AND WEST OF THE MTS BY THU MORNING...AND HEAVY SNOW ABOVE 5000
FT. CONFIDENCE REMAINS LOW TO MODERATE WITH THIS EVENT DUE TO
UNCERTAINTY ASSOCIATED WITH THE STRENGTH AND TRACK OF THE UPPER LOW.
AVAILABLE PW WILL AGAIN BE CLOSE TO ONE INCH...SO MOISTURE WILL BE
SUFFICIENT. INSTABILITY PARAMETERS SUGGEST THERE IS A THREAT OF
ISOLATED THUNDERSTORMS LATE TUE NIGHT INTO WED EVENING AS WELL. THE
SHOWERS ARE EXPECTED TO END THU MORNING.
&&
.AVIATION...
142036Z...CHANCE THAT SOME GROUND FOG COULD FORM IN THE VALLEYS
DURING THE 15/0300-1500 UTC TIME-FRAME...PRODUCING LOCAL VIS AOB 1
SM. CHANCES ARE LOW THAT FOG WILL IMPACT KSAN...KCRQ...KSNA AND
KONT. OTHERWISE...UNRESTRICTED VIS THROUGH MONDAY MORNING...WITH SCT
CLOUDS AOA 20000 FT MSL BECOMING BKN BY 15/0300 UTC.
&&
.MARINE...
1236 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY
AFTERNOON. SOUTH WINDS WILL BEGIN TO INCREASE MONDAY EVENING AHEAD
OF A COLD FRONT. LATEST RUN OF THE LOCAL WRF INDICATES SUSTAINED 20
KT SOUTHERLY WINDS OVER THE COASTAL WATERS LATE MONDAY NIGHT/EARLY
TUESDAY MORNING AS THE FRONT MOVES THROUGH...WHICH WOULD MEAN THAT
25-30 KT GUSTS ARE LIKELY. ANOTHER TROUGH MOVING INTO THE AREA EARLY
WEDNESDAY MORNING WILL RESULT IN STRONG WINDS AGAIN OVER THE WATERS.
ALSO...COMBINED SEAS WILL AGAIN APPROACH 10 FEET MONDAY NIGHT
THROUGH TUESDAY EVENING AS ANOTHER LARGE WEST SWELL MOVES IN. A
SMALL CRAFT ADVISORY ISSUANCE WILL LIKELY BE NECESSARY.
&&
.BEACHES...
1236 PM...BUOY REPORTS SHOW THAT THE WEST SWELL CONTINUES TO SLOWLY
FADE THIS MORNING...AS IT IS NOW AT AROUND 6 FEET/14 SECONDS AT THE
SAN CLEMENTE BASIN BUOY...AND 4-6 FEET/13-15 SECONDS AT THE
NEARSHORE CDIP BUOYS. THE SWELL WILL CONTINUE TO DIMINISH TODAY INTO
EARLY MONDAY...BUT STILL BE HIGH ENOUGH TO BRING SURF OF 3-6 FEET
WITH LOCAL SETS TO 7 FEET TO THE WEST FACING BEACHES THROUGH EARLY
MONDAY. STRONG RIP CURRENTS ARE POSSIBLE AT ALL BEACHES THROUGH THE
WEEK...AND A BEACH HAZARDS STATEMENT IS IN EFFECT. ANOTHER
LARGE...LONG PERIOD WEST-NORTHWEST SWELL GENERATED BY A STRONG STORM
OVER THE WEST PACIFIC WILL ARRIVE MONDAY MORNING...BUILD MONDAY
NIGHT AND PEAK TUESDAY AT 10-11 FEET/16-17 SECONDS...LIKELY BRINGING
HIGH SURF OF 5 TO 8 FEET AND LOCAL 10 FOOT SETS FOR LATE MONDAY INTO
TUESDAY. SWELL AND SURF WILL BEGIN TO SUBSIDE LATE TUESDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT THROUGH MONDAY AFTERNOON FOR THE ORANGE
COUNTY COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC/HYDROLOGY...JAD
AVIATION/MARINE/BEACHES...HARRISONIn the hours before
Local storm report, Dec 14, 3:49 PM PST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
349 PM PST SUN DEC 14 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM DEBRIS FLOW 5 WSW LAKELAND VILLAGE 33.61N 117.43W
12/14/2014 RIVERSIDE CA DEPT OF HIGHWAYS
ROCKSLIDE ALONG CA HIGHWAY 74 REQUIRING A
ROAD CLOSURE FROM CASPERS PARK ROAD TO
NICHOLS ROAD...BOULDERS 5+ FEET IN DIAMETER
REPORTED BY CHP.
&&
BAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:50 PM PST | Small Craft Advisory | SGX | 71 hr | |
| Dec 15, 3:37 AM PST | Winter Storm Watch | SGX | San Bernardino | 34 hr |
| Dec 15, 3:37 AM PST | Winter Weather Advisory | SGX | San Bernardino | 38 hr |
| Dec 15, 11:53 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 52 hr |
| Dec 15, 12:58 PM PST | Winter Weather Advisory | SGX | Riverside, San Diego | 52 hr |
Nearby
High Surf Advisories in California, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.